Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 116, NWS Tulsa, OK

June 12, 20188 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 4:48 AM CDT for 8 counties in Oklahoma. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2018, 4:48 AM CDT (09:48 UTC)
Expired
Jun 12, 2018, 5:30 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:10 AM CDTTSTM WND DMGAdair, OKMULTIPLE POWER POLES DOWN ALONG HIGHWAY 28
Jun 12, 5:10 AM CDTTSTM WND GST 601 Nw Chloeta, OK
Jun 12, 5:10 AM CDTTSTM WND GST 70Adair, OK
Jun 12, 5:15 AM CDTTSTM WND DMG3 Ssw Pryor, OKTREES DOWN IN ROAD AT THE PRYOR MCDONALDS ALONG WITH POWER OUTAGES. TREES ALSO DOWN AT CHILIS IN PRYOR INCLUDING ONE ON THE FRONT DOOR OF RESTAURANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2668 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WUUS54 KTSA 120948
SVRTSA
OKC021-035-041-097-131-143-145-147-121030-
/O.NEW.KTSA.SV.W.0116.180612T0948Z-180612T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
448 AM CDT TUE JUN 12 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Craig County in northeastern Oklahoma...
  Rogers County in northeastern Oklahoma...
  Western Delaware County in northeastern Oklahoma...
  Mayes County in northeastern Oklahoma...
  Southern Washington County in northeastern Oklahoma...
  Northern Wagoner County in northeastern Oklahoma...
  Northern Cherokee County in east central Oklahoma...
  Tulsa County in northeastern Oklahoma...

* Until 530 AM CDT

* At 446 AM CDT, severe thunderstorms were located along a line
  extending from near Cleora to 2 miles west of Vera, moving south at
  45 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Claremore...                      Pryor...
  Owasso...                         Bixby...
  Jenks...                          Coweta...
  Pryor Creek...                    Skiatook...
  Catoosa...                        Collinsville...
  Verdigris...                      Chouteau...
  Chelsea...                        Inola...
  Locust Grove...                   Salina...
  Sperry...                         Oologah...

This includes Interstate 44 between mile markers 222 and 283.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building. 

&&

LAT...LON 3666 9487 3608 9480 3593 9597 3651 9600
TIME...MOT...LOC 0946Z 350DEG 40KT 3657 9500 3645 9592 

HAIL...0.88IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 12, 4:07 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
407 AM CDT Tue Jun 12 2018

.DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.

An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.

Stayed near or just below guidance temperatures the next couple
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  71  88  71 /  50  50  60  20
FSM   91  73  90  73 /  70  30  60  30
MLC   90  72  89  71 /  40  20  40  10
BVO   92  69  87  68 /  40  70  50  20
FYV   88  69  85  68 /  80  50  60  30
BYV   88  69  86  68 /  80  50  60  30
MKO   90  71  89  71 /  60  30  60  20
MIO   89  69  86  70 /  70  70  50  30
F10   90  72  89  72 /  60  30  60  20
HHW   90  73  92  72 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 11, 9:05 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
    ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...

Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...

Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 12, 3:19 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018

OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Hulah...                          Sunset Lake...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
      3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674
Special weather statement, Jun 12, 4:07 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 AM CDT TUE JUN 12 2018

OKZ054-120945-
Osage OK-
407 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
445 AM CDT...

At 407 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hulah to 3 miles southwest of
Grainola. Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Shidler...                        Burbank...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Webb City...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675
TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:19 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 12, 3:40 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Washington50 min
Jun 12, 4:07 AM CDTSpecial Weather StatementTSAOsage38 min
Jun 12, 4:21 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington39 min
Jun 12, 4:32 AM CDTSevere Thunderstorm WarningTSAOsage43 min
Jun 12, 5:05 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington40 min
Jun 12, 5:26 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 1 more49 min
Jun 12, 5:41 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Jun 12, 6:12 AM CDTSpecial Weather StatementTSAAdair, Cherokee48 min
Jun 12, 6:29 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa61 min
Jun 12, 6:45 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah45 min
Jun 12, 7:10 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah65 min
Jun 12, 7:29 AM CDTSpecial Weather StatementTSACreek, Okmulgee46 min
Jun 12, 7:33 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore57 min
Jun 12, 7:51 AM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 12, 8:06 AM CDTSpecial Weather StatementTSALatimer, LeFlore54 min
Jun 12, 8:36 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jun 12, 8:59 AM CDTSpecial Weather StatementTSAPushmataha61 min
Jun 12, 9:24 AM CDTSpecial Weather StatementTSAPittsburg51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.